question-icon

What are the side effects of Benicar?

default
Posted on Fri, 20 May 2016
Question: I need to speak to a Md who is knowledgeable in holistic cures for high blood pressure and the side effects of Benicar 20 mg
doctor
Answered by Dr. Ilir Sharka (1 hour later)
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I carefully passed through your question and would explain that Benicar and losartan are part of the same pharmacological class of antihypertensive drugs (ARB). That is why that have similar adverse effects.

You should know that increased anxiety is not a common adverse effect of them.

Nevertheless, as your symptoms seem to be related to these drugs intake, they could be considered adverse effects of these drugs.

I would recommend switching another class of antihypertensive drugs like: a calcium channel blocker ( amlodipine) or Hydroclorothyazide (which is a diuretic)to control your blood pressure.

A beta blocker (propranolol, metoprolol) would also be helpful in controlling your anxiety.

You should discuss with your doctor on the above treatment options.

Hope to have been helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka (59 minutes later)
Thank you for your response,
My question is directed to a Holistic MD
I had done a 6 week colon detox that successfully enabled me to stop taking Losartan Potassium. I accomplished from (higher reading) such as 171/101 or 160/95-95) just an example to lower to 149/90-129/85 and still was becoming more controllable.
I never have uncontrollable ANXIETIES until taking bp meds. However, from a number of various lab work it was discovered that I had lead and mercury toxicity. From detoxing it enabled me to control my blood pressure. What caused the return to meds was from using an oil from China for knee and joint pain, that was made without any health control. This produce cultivated higher bp numbers. Now for 2 weeks I am back on the blood pressure pills. Also, I am taking magnesium, Hawthorne , L-Taurine and other homeopathic supplements that aids in controlling my blood pressure when it spikes.
What is the length of time that Benicar is active in the body, and what are the herbs that does not cause negative side effects with this medicine? My goal is to work with a nutritionist and once again come off the med since it does give me a feeling of nervousness and other side effects. I am very sensitive to many bp pills and the doctors are really at a standstill. I feel like a human trial and error genie pig
Thank you for your response
doctor
Answered by Dr. Ilir Sharka (7 hours later)
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello again!

Thank you for the additional information.

Regarding Benicar, I would explain that your body can be totally cleaned by this drug after 65 hours (which means that if you stop taking it, after this period of time in your blood there will be traces of benicar).

There are different herbs that you can take while on Benicar that do not interact with this drug and also will help you control better your blood pressure:

-Basil
-Garlic
-Ginger
-Celery Seed
-Cinnamon
-Cardamom
-Flaxseed, without forgetting Hawthorne which you are already taking.

They all can be taken safely while on Benicar.

I would also advise you to perform a lot of physical exercise and Yoga to help you control better your blood pressure and also anxiety.

Hope you will find this answer helpful!

Greetings!

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka (2 hours later)
Thank you for more clarity!

Sincerely,

Zondra
doctor
Answered by Dr. Ilir Sharka (6 hours later)
Brief Answer:
You are welcome!

Detailed Answer:
I am glad to have been helpful!

Best wishes!

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 8596 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

125 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What are the side effects of Benicar?

Brief Answer: I would recommend as follows: Detailed Answer: Hello! Welcome and thank you for asking on HCM! I carefully passed through your question and would explain that Benicar and losartan are part of the same pharmacological class of antihypertensive drugs (ARB). That is why that have similar adverse effects. You should know that increased anxiety is not a common adverse effect of them. Nevertheless, as your symptoms seem to be related to these drugs intake, they could be considered adverse effects of these drugs. I would recommend switching another class of antihypertensive drugs like: a calcium channel blocker ( amlodipine) or Hydroclorothyazide (which is a diuretic)to control your blood pressure. A beta blocker (propranolol, metoprolol) would also be helpful in controlling your anxiety. You should discuss with your doctor on the above treatment options. Hope to have been helpful! Kind regards, Dr. Iliri